Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

What causes dark purple color of the head of penis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1500 Questions
My son is 13 and said that yesterday after wrestling practice when he took his clothes off to shower the head of his penis was dark purple. He said that the color pretty much went back to normal after he showered. Is this normal? And what is the cause? This may be totally unrelated, but he also has some stomach cramping that he cant explain but says that its not indigestion. The cramps could also be from working out as he just started Monday. Could these be related?
Posted Tue, 28 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Dark purple penis caused by wrestling practice.... Detailed Answer: Hi, The dark purple color of the head of penis could be related to working out with wrestling practice (any hit or trauma during such practice). I see that your son is only 13 years old and being involved in such traumatic practice could be associated with traumatic injuries. The abdominal cramps he is having could be related to uro-genital problems, including infections. If your son is not circumcised, I'd suggest to: - do urine analysis to exclude urinary tract infection as it is common in uncircumcised males - abdominal ultrasound to exclude kidney stones or infection or other internal problems. I'd suggest to take acetaminophen for the pain until the test results are in. Advise him to drink more water and to avoid wrestling for some days. All the best! Dr.Alba Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor